A Geometric Proof of Calibration - HEC Paris - École des hautes études commerciales de Paris Access content directly
Journal Articles Mathematics of Operations Research Year : 2010

A Geometric Proof of Calibration


We provide yet another proof of the existence of calibrated forecasters; it has two merits. First, it is valid for an arbitrary finite number of outcomes. Second, it is short and simple and it follows from a direct application of Blackwell's approachability theorem to a carefully chosen vector-valued payoff function and convex target set. Our proof captures the essence of existing proofs based on approachability (e.g., the proof by Foster [Foster, D. 1999. A proof of calibration via Blackwell's approachability theorem. Games Econom. Behav. 29 73-78] in the case of binary outcomes) and highlights the intrinsic connection between approachability and calibration.

Dates and versions

hal-00586044 , version 1 (14-04-2011)



Gilles Stoltz, Shie Mannor. A Geometric Proof of Calibration. Mathematics of Operations Research, 2010, 35 (4), pp.721-727. ⟨10.1287/moor.1100.0465⟩. ⟨hal-00586044⟩


61 View
0 Download



Gmail Facebook Twitter LinkedIn More